Missouri, 2010Flash Flood in Missouri, March 21 to 22, 2010
March 21 to 22, 2010 · NWS LSX · 1 event in 1 county or zone
A large area of rain fell over southern Missouri during the evening hours of March 21st and into the early part of March 22nd. The rain caused flash flooding in a few locations.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large area of rain fell over southern Missouri during the evening hours of March 21st and into the early part of March 22nd. The rain caused flash flooding in a few locations.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Mar 21, 6:04 PM CST, 4 hours 23 minutes earlier.
Area forecast discussion, Mar 21, 6:04 PM CST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
704 PM CDT SUN MAR 21 2010
.DISCUSSION...
/235 PM CDT SUN MAR 21 2010/
MAIN CHALLENGE INITIALLY DEALS WITH WHEN PRECIPITATION WILL EXIT THE
AREA. THERE IS GOOD AGREEMENT AMONGST THE MODELS THAT THE UPPER LOW
CURRENTLY ALONG THE AR/LA BORDER WILL LIFT NEWD INTO ERN TENNESSEE
BY LATE MONDAY. THIS WILL CAUSE THE DEFORMATION ZONE RAIN THAT
CURRENTLY COVERS THE SERN HALF OF THE CWA TO SLOWLY END FROM WEST TO
EAST OVER THE NEXT 24 HOURS. WILL HAVE A SHARP POP GRADIENT ON THE
NRN EDGE OF THE DEFORMATION AND WILL KEEP CATEGORICAL POPS THIS
EVENING BASICALLY WHERE IT IS RAINING NOW WITH DRY POPS GOING FROM
COU NEWD INTO UIN...AND THEN SHIFT IT SLIGHTLY EWD OVERNIGHT. KEPT
CHANCE POPS GOING OVER SWRN AND S CNTRL IL ON MONDAY MORNING BEFORE
ENDING IT BY AFTERNOON. FORECAST SOUNDINGS ARE SHOWING THE LOW LEVEL
THERMAL PROFILES WILL REMAIN ABOVE FREEZING UNTIL THE PRECIPITATION
ENDS. AREA WILL LIE UNDER LARGE SCALE SUBSIDENCE AS RIDGING BUILDS
IN BEHIND THE UPPER LOW...SO HAVE DRY WEATHER GOING THROUGH
WEDNESDAY.
WENT TOWARD THE COOLER NAM MOS FOR HIGHS TOMORROW WHICH IS SUPPORTED
BY MIXING DOWN 925MB TEMPS FROM BOTH THE NAM/GFS. CNTRL MO MAY BE
INHIBITED A BIT BY WRN MO SNOW PACK AND CLOUDS WILL TAKE A WHILE
TO CLEAR IN THE EAST. MOSTLY SUNNY SKIES AND SWLY WINDS AHEAD OF A
COLD FRONT JUSTIFY THE WARMER GFS MOS TEMPS ON TUESDAY.
TWO STORM SYSTEMS WILL BRING PRECIPITATION TO THE AREA ON
WEDNESDAY NIGHT INTO THURSDAY NIGHT...AND THEN AGAIN SATURDAY
NIGHT AND NEXT SUNDAY. WHILE THERE IS SOME CONTINUITY ISSUES
WITHIN THE INDIVIDUAL MEDIUM RANGE MODELS...THEY ARE SHOWING
DECENT AGREEMENT WITH THE TIMING OF BOTH SYSTEMS. SOUNDINGS AND
FORECAST SURFACE TEMPERATURES STILL SUGGEST THERE WILL BE NO
FREEZING/FROZEN PRECIP WITH THESE LATE MARCH SYSTEMS AND DO NOT
SEE ENOUGH INSTABILITY OR LOW LEVEL MOISTURE TO INCLUDE THUNDER AT
THIS TIME.
BRITT/BYRD
&&
.AVIATION...
/637 PM CDT SUN MAR 21 2010/
RAIN SHIELD WILL PERSIST OVER PARTS OF MO AND IL OVERNIGHT BEFORE
ENDING NEAR DAYBREAK AS A SFC LOW OVER NERN AR MOVES INTO SRN IL.
KCOU WAS LOCATED JUST WEST OF THE RAIN SHIELD ALTHOUGH I WOULD NOT
BE SURPRISED TO SEE AN OB OR TWO WITH -RA AND P6SM VSBYS. APPEARS
THAT KUIN IS FAR ENOUGH NORTH THAT IT SHOULD BE DRY AT THE
TERMINAL WITH ONLY MID AND HIGH LVL CLOUDS. GUSTY WINDS AND
CONTINUED CLOUD COVER SHOULD PRECLUDE FOG FORMATION AT ALL
TERMINALS TONIGHT.
SPECIFICS FOR KSTL...LOW END MVFR CIGS MAY BRIEFLY DIP INTO IFR
RANGE TONIGHT AT KSTL/KSUS. THERE ARE NO STRONG SIGNALS IN MODEL
GUIDANCE OR OBS TO PIN DOWN TIMING...THEREFORE WILL ISSUE
AMENDMENTS AS NEEDED IF LOWER CIGS MATERIALIZE.
KANOFSKY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Mar 21, 1:54 PM CST, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
254 PM CDT SUN MAR 21 2010
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-221115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
254 PM CDT SUN MAR 21 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
MODERATE RIVER FLOODING IS OCCURRING ALONG PARTS OF THE
MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENTS FOR
SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
MODERATE RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE
MISSISSIPPI RIVER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
BRITT
Flash Flood, Madison
- When
- March 21, 10:27 PM CST to March 22, 9:30 AM CST
- Where
- Madison County, 0.99 mi WNW of Slabtown to 1.87 mi NW of Millcreek
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.586, -90.346
Up to two inches of rain fell in a short amount of time on already saturated soils causing flash flooding. Several roads were flooded including the bridge on Buford Blvd., on the north side of Fredericktown, which had water flowing over it due to a nearby creek overflowing its banks.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Alabama, March 21, 2010$30,000 · 60 kt wind · 1 event
- Winter Weather in Texas, March 21, 201014 events
- Astronomical Low Tide in Louisiana, March 21 to 22, 20106 events
- Winter Weather in Arkansas, March 21, 20104 events
- Hail and Damaging Winds in Georgia, March 21, 2010$3,000 · 50 kt wind · 3 events
- Astronomical Low Tide in Texas, March 21, 20102 events
- Hail and Damaging Wind in Florida, March 21, 2010$10,000 · 52 kt wind · 2 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, March 21, 20102 events
- Hail and Damaging Wind in South Carolina, March 21, 20101 in hail · 2 events
- Heavy Rain in Hawaii, March 21 to 22, 20102 events
- Heavy Snow in Oklahoma, March 21, 20101 event
- High Wind in Montana, March 21, 201064 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 220610.